Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 19, 2002, 9:38 PM CST for Clark County, Dallas County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2002, 9:38 PM CST (03:38 UTC)
- Expired
- Mar 20, 2002, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Clark County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 200338
FFWLIT
ARC019-039-200630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
935 PM CST TUE MAR 19 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN SOUTHWEST ARKANSAS
DALLAS COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 1230 AM CST
* AT 935 PM CST...DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CLARK
AND DALLAS COUNTIES. WITH THE GROUND SATURATED FROM PREVIOUS
RAINFALL...RUNOFF WILL BE EXCESSIVE. ADDITIONAL RAINFALL WILL MOVE
OVER THESE COUNTIES DURING THE NEXT FEW HOURS.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3384 9240 3382 9325 3404 9342 3433 9346
3415 9295 3410 9242 3398 9247
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:59 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 19, 3:59 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 359 PM CST TUE MAR 19 2002 RAIN TAPERED OFF A BIT IN NORTHERN/WESTERN ARKANSAS THIS AFTERNOON...BUT FLASH FLOODING HAS ALREADY OCCURRED. SEVERAL COUNTY ROADS COVERED BY WATER NORTH OF WALDRON...RUSSELLVILLE AND MELBOURNE...WITH SOME ROADS IMPASSABLE. MORE RAIN TO COME TONIGHT. FRONTAL BOUNDARY REMAINS PARKED OVER SOUTHERN ARKANSAS...WITH A HUGE TEMPERATURE CONTRAST ACROSS THE FRONT. READINGS IN THE LOWER 50S ACROSS NORTHWEST ARKANSAS...BUT IN THE LOWER 80S IN THE SOUTHEAST. WARMTH/MOISTURE BEING THROWN OVER THE BOUNDARY...WITH WIDESPREAD RAIN ON THE COOL SIDE OF THE FRONT. STORM SYSTEM WILL DEVELOP TO THE SOUTHWEST ALONG THE FRONT TONIGHT... WITH THE SYSTEM FURTHER FOCUSING HEAVY RAIN ALONG AND NORTH OF THE STALLED BOUNDARY. IT APPEARS THAT THE FRONT WILL DRIFT SLOWLY SOUTH OVERNIGHT...WITH HEAVY RAIN DEVELOPING OVER MUCH OF THE STATE EXCEPT FOR MAYBE THE SOUTHEAST. HEAVIEST RAIN OVERNIGHT WILL BE ACROSS WEST CENTRAL ARKANSAS IN AREAS LIKE MENA AND MOUNT IDA...WHERE OVER 4 INCHES OF RAIN MAY FALL. FLASH FLOOD WATCH WILL BE POSTED OVERNIGHT FOR MOST OF ARKANSAS EXCEPT FOR THE SOUTHEAST. ON WEDNESDAY...STORM SYSTEM WILL SLOWLY EXIT THE REGION TO THE EAST...WITH RAIN ENDING FROM NORTH TO SOUTH. A SECONDARY COLD FRONT WILL ARRIVE THURSDAY FROM THE NORTH...WITH A SHOT OF ARCTIC AIR TO END THE WEEK. BELOW FREEZING TEMPERATURES LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS ARKANSAS. HIGH PRESSURE WILL BUILD ACROSS THE STATE FROM THE NORTH BEHIND THE FRONT...WITH DRY WEATHER IN THE FORECAST THURSDAY THROUGH MUCH OF THE WEEKEND. THE HIGH WILL MOVE EAST THIS WEEKEND...WITH A CLOCKWISE FLOW PRODUCING A SOUTHERLY WIND AND A BIG WARMUP. BY EARLY NEXT WEEK...THE SOUTHERLY WIND WILL BRING MORE MOISTURE AND A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY/TUESDAY. FCSTID = 46 HRO 43 51 39 51 / 100 60 0 10 LIT 53 57 41 62 / 100 80 20 10 HOT 52 58 41 62 / 100 70 20 10 PBF 55 59 43 64 / 100 80 30 10 .LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>056...ARZ062...ARZ066.
In the hours before
Local storm report, Mar 19, 9:00 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CST TUE MAR 19 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM AR FLOOD
03/19/02 BAXTER NUMEROUS COUNTY ROADS
FLOODED. SOME ROADS
IMPASSABLE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0715 PM ROVER AR FLOOD
03/19/02 YELL BRIDGE FLOODED AT
INTERSECTION OF STATE
HIGHWAYS 27 AND 28.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM AR FLOOD
03/19/02 FULTON SEVERAL COUNTY ROADS
FLOODED. A FEW ROADS
IMPASSABLE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0717 PM AR FLOOD
03/19/02 BOONE SEVERAL COUNTY ROADS
FLOODED. SOME ROADS
IMPASSABLE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0730 PM AR FLOOD
03/19/02 SHARP WATER OVER GRIFFIN
BRIDGE NEAR CHEROKEE
VILLAGE. SOME COUNTY
ROADS FLOODED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0740 PM AR FLOOD
03/19/02 IZARD LOW WATER CROSSINGS
IMPASSABLE. SOME WATER
ON COUNTY ROADS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0745 PM AR FLOOD
03/19/02 NEWTON NUMEROUS COUNTY ROADS
FLOODED AND IMPASSABLE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM AR FLOOD
03/19/02 MARION MANY CREEKS AND STREAMS
OUT OF THEIR BANKS.
SOME COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0755 PM AR FLOOD
03/19/02 SCOTT SOME COUNTY ROADS
FLOODED. STATE HIGHWAY
80 WEST OF WALDRON
CLOSED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:24 PM CST | Flash Flood Warning | LZK | White | 3 hr |
| Mar 19, 11:50 PM CST | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Izard, Johnson, Logan and 8 more | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.